MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a robotic ventral hernia repair procedure on (b)(6) 2021 and barbed suture was used.The suture broke while tightening.Another device was used to continue the surgery with no patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 07/19/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h4, h6.H3 analysis summary: one opened sample of product code sxpp1b416 was received to ethicon inc for evaluation.The strand was observed broken in two sections and with body fluids.Upon visual inspection of the returned sample, the swage and attachment area were noted to be as expected and the suture pieces were to be damaged at the surface.In addition, the ends were observed to be cut.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.As product code sxpp1b416 contains absorbable suture and the sample was received open, the time of exposure to the environment could not be determined and functional test cannot be performed.The condition of the sample received indicates improper handling of the device.Two packets of product code sxpp1b416 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the packets were opened and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and were examined along of the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength result were above the minimum requirements.A manufacturing record evaluation was performed for the finished device qgbbek and no non conformances / manufacturing irregularities related to the malfunction were identified.

Brand Name
SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12014280
Report Number2210968-2021-05632
Device Sequence Number17210702
Product Code NEW
UDI-Device Identifier10705031235892
UDI-Public10705031235892
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberSXPP1B416
Device Catalogue NumberSXPP1B416
Device Lot NumberQGBBEK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/19/2021
Patient Sequence Number1